Alert archive / Texas / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 80, NWS Fort Worth, TX

May 4, 2001Young County, Texas

NWS Fort Worth, TX issued this severe thunderstorm warning at May 4, 2001, 5:41 PM CDT for Young County, Texas. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
May 4, 2001, 5:41 PM CDT (22:41 UTC)
Expired
May 4, 2001, 6:30 PM CDT
In force
49 min
Issued by
NWS Fort Worth, TX
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Young County, TX

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 4, 2:00 PM CDTTornado WatchSPC6 hr

The nearest sounding before it

Fort Worth, TX (KFWD), launched 12:00Z, 10.7 hours before the alert went out and 130 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 12:00Z on 2001-05-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 206 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 12:00Z on 2001-05-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 107 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
206 J/kg
Mixed-layer CIN
-1 J/kg
Mixed-layer LCL
513 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
107 m²/s²
0-3 km storm-relative helicity
102 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KFWD 042243
SVRFTW
TXC503-042330-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
541 PM CDT FRI MAY 4 2001

THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  YOUNG COUNTY IN NORTH CENTRAL TEXAS

* UNTIL 630 PM CDT

* AT 541 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED    
  A SEVERE THUNDERSTORM OVER CENTRAL YOUNG COUNTY...MOVING NORTHEAST 
  AT 50 MPH.

DAMAGING WINDS ARE LIKELY. A TORNADO WATCH IS ALSO IN EFFECT FOR THE 
WARNING AREA. SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE 
OR NO WARNING.

LAT...LON 3325 9878 3312 9864 3311 9842 3334 9841
    y      3344 9850

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 4, 3:50 PM CDT, 1 hour 51 minutes earlier.

Area forecast discussion, May 4, 3:50 PM CDT, 1 hour 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FORT WORTH TX
350 PM CDT FRI MAY 4 2001

BANDS OF THUNDERSTORMS WERE LOCATED ON OUR WRN DOORSTEP WITH
SCATTERED SHOWERS AND THUNDERSTORMS OVER THE CNTRL ZONES.  THESE
ORGANIZED STORMS WILL GRADUALY SLIDE EAST AS A MID-LEVEL SHORTWAVE
TRACKS ACROSS N TX.  SINCE STORM MOTIONS SHOULD BE GENERALLY TO THE
NORTH...EXPECT HEAVY RAINFALL TO OCCUR THROUGH AT LEAST THE EVENING
HOURS WEST OF INTERSTATE 35.  HIGH FLASH FLOOD GUIDANCE VALUES
SUGGEST THAT THESE COUNTIES CAN HANDLE RAINFALL AMOUNTS OF 2 TO 3
INCHES.  WELL HOLD OFF ON A FLASH FLOOD WATCH THOUGH SOME ISOLATED
RUNOFF PROBLEMS MAY OCCUR OVER THE EXTREME WRN ZONES.  AS THE LOW
LEVEL BOUNDARIES EDGE EAST...THE CNTRL ZONES MAY SEE A GREATER
CONCENTRATION OF STORMS ON SATURDAY/SATURDAY NIGHT.  A FLASH FLOOD
WATCH MAY BE NEEDED THEN.  ADEQUATE SHEAR AND STRONG UPDRAFTS COULD
RESULT IN SOME LARGE HAIL AND DAMAGING WINDS.

COLD FRONT SLIDES THROUGH N TX ON MONDAY...PUSHING MOIST AIR EAST.
EXPECT COOLER TEMPERATURES TO PERSIST TUESDAY AND WEDNESDAY.  SLY
FLOW WILL BEGIN TO MODIFY THE AIRMASS ON THURSDAY AND FRIDAY AS GULF
MOISTURE RETURNS.

64

DFW 66/76/66/79 +873
ACT 68/79/68/81 8663

.FWD...NONE.

In the hours before

Special weather statement, May 4, 12:10 PM CDT, 5 hours 31 minutes before
TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-042100-

HAZARDOUS WEATHER OUTLOOK FOR NORTH TEXAS
NATIONAL WEATHER SERVICE FORT WORTH TX
1210 PM CDT FRI MAY 4 2001

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS LATE THIS AFTERNOON
AND TONIGHT FOR THE WESTERN TWO THIRDS OF NORTH TEXAS.  THE SLIGHT
RISK AREA IS ALONG AND WEST OF A SHERMAN...TO CORSICANA...TO HEARNE
LINE.  THIS INCLUDES BOWIE...GAINESVILLE...EASTLAND...JACKSBORO...
MINERAL WELLS...STEPHENVILLE...HILLSBORO...WACO...TEMPLE...KILLEEN...
AND THE DALLAS FORT WORTH METROPLEX.

A STRONG UPPER LEVEL LOW OVER NORTHERN ARIZONA THIS AFTERNOON...WILL
MOVE SLOWLY EAST THROUGH SATURDAY MORNING...WHILE AN UPPER LEVEL
DISTURBANCE OVER NORTHERN MEXICO WILL TRACK NORTHEAST ACROSS NORTH
TEXAS. A VERY MOIST AIRMASS IS ALREADY IN PLACE.  ALTHOUGH MOST OF
THE REGION HAD BEEN OVERCAST THIS MORNING...BREAKS WERE STARTING TO
DEVELOP IN THE WESTERN PART OF NORTH TEXAS AT MIDDAY.  THESE BREAKS
IN THE CLOUDS...WILL ALLOW HEATING...WHICH WILL AID THE DEVELOPMENT
OF THUNDERSTORMS THIS AFTERNOON AND EVENING. THESE STORMS COULD
PRODUCE LARGE HAIL. THESE STORMS MAY ALSO PRODUCE HEAVY RAIN...WHICH
MAY CAUSE ISOLATED PROBLEMS WITH RUNOFF.

LAW ENFORCEMENT AGENCIES...EMERGENCY MANAGEMENT OFFICIALS...AND
STORM SPOTTER GROUPS SHOULD BE PREPARED FOR ACTIVATION AS EARLY AS
4 PM...WEST OF A BOWIE...TO GATESVILLE LINE.  ACTIVATION MAY BE
NECESSARY ELSEWHERE AFTER 6 PM.

58
Special weather statement, May 4, 3:00 PM CDT, 2 hours 41 minutes before
TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-042300-

HAZARDOUS WEATHER OUTLOOK FOR NORTH TEXAS
NATIONAL WEATHER SERVICE FORT WORTH TX
300 PM CDT FRI MAY 4 2001

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS LATE THIS AFTERNOON
AND TONIGHT FOR THE WESTERN HALF OF NORTH TEXAS.  THE SLIGHT RISK
AREA IS GENERALLY WEST OF A SHERMAN...DALLAS...WACO LINE. THIS
INCLUDES BOWIE...GAINESVILLE...EASTLAND...JACKSBORO...MINERAL
WELLS...STEPHENVILLE...HILLSBORO...AND TEMPLE.

A TORNADO WATCH HAS BEEN ISSUED FOR THE AREA WEST OF A GAINESVILLE...
DECATUR...COMANCHE LINE...UNTIL 800 PM.

THUNDERSTORMS HAVE DEVELOPED THIS AFTERNOON IN THE MOIST UNSTABLE AIR
FROM WICHITA FALLS TO SAN ANGELO...AND AHEAD OF A DRY LINE FROM SAN
ANGELO TO DEL RIO. UPPER LEVEL SUPPORT IS MARGINAL...BUT THE LOW
LEVEL CONVERGENT FLOW IS FAVORABLE FOR THUNDERSTORMS TO DEVELOP IN
LINES. THIS WILL ENHANCE THE HEAVY RAIN THREAT OVER THE AREA
TONIGHT...AS SEVERAL STORMS MAY MOVE OVER THE SAME AREAS.

WHILE THE LOW LEVEL WINDS ARE STRONG...THERE IS NOT MUCH TURNING OF
THE WIND WITH HEIGHT...WHICH MAY LIMIT THE TORNADO THREAT. ALSO...
SINCE INSTABILITY IS MARGINAL...THE HAIL THREAT IS ALSO LOW. THUS...
THE MAIN SEVERE WEATHER HAZARD WILL BE ISOLATED DAMAGING WIND AND
HEAVY RAIN.

LAW ENFORCEMENT AGENCIES...EMERGENCY MANAGEMENT OFFICIALS...AND
STORM SPOTTER GROUPS FROM BOWIE TO GRAHAM TO EASTLAND SHOULD BE
PREPARED FOR ACTIVATION AFTER 4 PM. ACTIVATION MAY BE NECESSARY
AFTER 600 PM WEST OF A GAINESVILLE...WEATHERFORD...COMANCHE LINE...
AND AFTER 800 PM WEST OF A SHERMAN...FORT WORTH...LAMPASAS LINE.

03

The office that day

Everything else NWS Fort Worth, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 4, 6:42 PM CDTSevere Thunderstorm WarningFWDMills63 min

Nearby

Severe Thunderstorm Warnings in Texas, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.